Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Pain on upper left side of abdomen, ribs, diarrhea. Taking activia, milk of magnesia, phillips pro-biotic pills. Should I go ER?

Hello, for close to a week I have had a pain on the upper left side of my abdomen , near the ribs. I have also been quite constipated for close to two weeks. I drink 4-6 16 oz bottles of water a day and have been mostly eating soup for the last 8 days. I have been eating Activia with Fiber almost every day and have taken Smooth Move tea, Milk of Magnesia, Phillips Probiotic pills and Fleet Liquid Suppositories with very minimal effect; yeilding a few instances with a small amount of diarrhea , but nothing significant. I have not yet seen a doctor because I was laid off and no longer have health insurance. Should I just bite the fiancial bullet and go to the ER?
Asked On : Sat, 17 Nov 2012
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General Surgeon 's  Response

Thank you for the query.

Definitely you should go to the ER. It might not be a regular constipation but intestines obstruction due to some large intestine pathology. Especially if you do suffer from nausea, bloating, weakness, had recently lost some weight or have had blood in stool.
Such condition can be caused by abdominal adhesions, inflammatory intestinal disease or colon cancer.
You should have abdominal ultrasound, full blood work and colonoscopy performed.

Hope this will help.
Answered: Sat, 17 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor